Differential and Integral Equations

Solvability of nonautonomous parabolic variational inequalities in Banach spaces

Matthew Rudd

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We consider nonautonomous parabolic variational inequalities having the strong formulation \begin{align*} \langle { u'(t) }{ v - u(t) } \rangle + \langle { A(t) u(t) }{ v - u(t) }\rangle + \Phi(t, v ) - \Phi(t,u(t)) \geq 0, \\ \forall \, v \in V^{**}, \ a.e. \ t \geq s, \end{align*} where $u(s) = u_{s}$ for some admissible initial datum, $V$ is a separable Banach space with separable dual $V^{*}$, $A(t) : V^{**} \rightarrow V^{*}$ is an appropriate family of monotone operators, and $\Phi(t,\cdot) : V^{**} \rightarrow \mathbb R \cup \{ \infty \}$ is a family of convex, weak* lower-semicontinuous functionals. Well-posedness follows from an explicit construction of the related evolution family $\{ U(t,s) : t \geq s \}$. Illustrative applications are given.

Article information

Source
Differential Integral Equations Volume 17, Number 9-10 (2004), 1093-1122.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356060315

Mathematical Reviews number (MathSciNet)
MR2082461

Zentralblatt MATH identifier
1150.47044

Subjects
Primary: 49J40: Variational methods including variational inequalities [See also 47J20]
Secondary: 34G25: Evolution inclusions 47J20: Variational and other types of inequalities involving nonlinear operators (general) [See also 49J40]

Citation

Rudd, Matthew. Solvability of nonautonomous parabolic variational inequalities in Banach spaces. Differential Integral Equations 17 (2004), no. 9-10, 1093--1122. https://projecteuclid.org/euclid.die/1356060315.


Export citation